Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 15, 2011, 1:14 AM CDT for 6 counties in Arkansas; Bowie County, Cass County, Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 1:14 AM CDT (06:14 UTC)
- Expired
- Apr 15, 2011, 2:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 131 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 1:15 AM CDT | HAIL 1.75 | Texarkana, AR | |
| Apr 15, 1:35 AM CDT | HAIL 1.75 | Hope, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 9:06 PM CDT | Tornado Watch | SPC | 6 hr |
| Apr 14, 11:24 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1201 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
517
WUUS54 KSHV 150614
SVRSHV
ARC057-061-073-081-091-099-TXC037-067-150715-
/O.NEW.KSHV.SV.W.0061.110415T0614Z-110415T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
NORTHEASTERN CASS COUNTY IN NORTHEAST TEXAS...
HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF HOPE...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
SOUTHWESTERN NEVADA COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 215 AM CDT
* AT 112 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OGDEN...OR NEAR TEXARKANA...AND MOVING SOUTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANDEVILLE...FULTON...WASHINGTON...GENOA...FOUKE...PERRYTOWN...
EMMET...GARLAND...BODCAW...CANFIELD AND BRADLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3372 9327 3302 9367 3331 9426 3375 9402
3375 9396 3381 9397 3396 9388
TIME...MOT...LOC 0614Z 301DEG 37KT 3351 9406
$$
051 follow-up statement
501
WWUS54 KSHV 150643
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 AM CDT FRI APR 15 2011
ARC061-081-TXC037-150653-
/O.CAN.KSHV.SV.W.0061.000000T0000Z-110415T0715Z/
LITTLE RIVER AR-HOWARD AR-BOWIE TX-
143 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR BOWIE...HOWARD AND LITTLE
RIVER COUNTIES IS CANCELLED...
LAT...LON 3372 9327 3302 9367 3324 9411 3330 9407
3328 9405 3333 9405 3360 9385 3360 9382
3361 9384 3375 9373 3388 9368
TIME...MOT...LOC 0643Z 301DEG 37KT 3336 9375
$$
ARC057-073-091-099-TXC067-150715-
/O.CON.KSHV.SV.W.0061.000000T0000Z-110415T0715Z/
NEVADA AR-HEMPSTEAD AR-LAFAYETTE AR-MILLER AR-CASS TX-
143 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR CASS...MILLER...LAFAYETTE...HEMPSTEAD AND NEVADA COUNTIES...
AT 142 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GARLAND...OR 11 MILES WEST OF
LEWISVILLE...MOVING SOUTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EMMET...BOYD...PATMOS...SPIRIT LAKE...PINEY GROVE...SUTTON...PLEASANT
VALLEY...LANEBURG...MOUNT PLEASANT...BODCAW...GIN CITY...CANFIELD...
FALCON...STAMPS AND BRADLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3372 9327 3302 9367 3324 9411 3330 9407
3328 9405 3333 9405 3360 9385 3360 9382
3361 9384 3375 9373 3388 9368
TIME...MOT...LOC 0643Z 301DEG 37KT 3336 9375
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 11:42 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 14, 11:42 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT THU APR 14 2011
.UPDATE...
SEVERE THUNDERSTORM 138 IS NOW IN EFFECT FOR MUCH OF EAST TEXAS
AND PORTIONS OF NORTH LOUISIANA AS A COLD FRONT PUSHES SOUTHEAST
FROM OKLAHOMA AND NORTH-CENTRAL TEXAS ACROSS THE FOUR STATE
REGION. CHARACTERISTICS OF THIS LINE OF CONVECTION INCLUDE BOWING
SEGMENTS WITH DAMAGING WINDS AS WELL AS ISOLATED TORNADOES. EXPECTING
THIS CONVECTIVE LINE TO CONTINUE EASTWARD OVERNIGHT WITH SEVERE
THREAT CONTINUING. /05/
&&
.PREV DISCUSSION... /ISSUED 939 PM CDT THU APR 14 2011/
DISCUSSION...
DRYLINE/COLD FRONT APPARENT ON RADAR IMAGERY AS A LINE OF
THUNDERSTORMS EXTENDING FROM NEAR TULSA OKLAHOMA TO MINERAL WELLS
TEXAS...QUICKLY MOVING EAST TOWARD THE FOUR STATE REGION.
TORNADO WATCH 135 IS NOW IN EFFECT THROUGH 4 AM FOR PORTIONS OF
NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHERN ARKANSAS.
LATEST UPPER AIR SOUNDING FROM KSHV INDICATES A VERY UNSTABLE
AIRMASS. CONTRIBUTING FACTORS FOR STRONG TO SEVERE CONVECTION
INCLUDE LIFTED INDEX VALUES AROUND -5...CAPE VALUES NEAR 2000
J/KG...AND STEEP LAPSE RATES. HOWEVER...MID-LEVEL CAP REMAINS AN
INHIBITING FACTOR. ASSUMING THE INVERSION MANAGES TO
BREAK...CONVECTION COULD STRETCH FURTHER SOUTH INTO NORTH
LOUISIANA. OTHERWISE...EXPECTING THE SEVERE WEATHER THREAT TO
REMAIN PRIMARILY NORTH OF INTERSTATE 20.
OTHERWISE...FORECAST LOOKS ON TRACK WITH A LAKE WIND ADVISORY ALSO
IN EFFECT FOR FRIDAY.
AVIATION...
VFR FLIGHT CONDITIONS AREAWIDE THIS EVENING. HOWEVER WITH TSTMS
CURRENTLY OCCURRING TO THE WEST AND NORTH OF THE FOUR STATE REGION...
EXPECT FLIGHT CONDITIONS TO DETERIORATE AFTER 03Z FROM THE NORTHWEST.
ALSO...WITH STRONG SOUTHERLY LOW LEVEL WIND...MVFR CIGS WILL RETURN
TO MUCH OF THE AREA AFTER 06Z. BY 09Z...A COLD FRONT AND DRYLINE
WILL MOVE INTO THE REGION FROM THE WEST...SHIFTING SURFACE WINDS TO
THE WEST AND NORTHWEST...ENDING THE CONVECTION...AND RETURNING
FLIGHT CONDITIONS TO VFR. THE FRONT WILL REACH A MLU TO LFK LINE BY
15Z. WESTERLY WIND WILL INCREASE AFTER 15Z...REACHING 20 KTS WITH
GUST TO 30 KTS...CONTINUING UNTIL 16/00Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 63 76 49 74 48 / 60 20 10 10 10
MLU 66 80 48 73 47 / 40 30 10 10 10
DEQ 55 71 41 71 40 / 60 20 10 10 10
TXK 60 74 44 71 47 / 60 20 10 10 10
ELD 61 75 46 71 44 / 60 30 10 10 10
TYR 58 75 47 75 50 / 60 10 10 10 10
GGG 61 76 47 74 47 / 60 20 10 10 10
LFK 64 81 47 77 48 / 30 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
RED FLAG WARNING FROM 1 PM TO 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY FROM 10 AM TO 8 PM CDT FRIDAY FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
RED FLAG WARNING FROM 10 AM TO 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
&&
05/14Hazardous weather outlook, Apr 14, 11:58 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT THU APR 14 2011 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-151200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS- 1158 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A STRONG UPPER LOW WILL MOVE OVER THE AREA TONIGHT. IN ADDITION...A SURFACE LOW MAY DEVELOP OVER THE I-30 CORRIDOR THIS EVENING...WHICH WOULD ENHANCE THE TORNADO THREAT. THEN...LATER IN THE EVENING...AS THE DRYLINE AND COLD FRONT PUSH EASTWARD...MORE THUNDERSTORMS WILL DEVELOP...SOME WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF PRODUCING DAMAGING WINDS. THE THREAT SHOULD BE COMING TO AN END AFTER MIDNIGHT AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH ARKANSAS. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS WILL BE NEEDED LATE THIS AFTERNOON AND CONTINUING INTO TONIGHT. ARZ072-073-LAZ001>006-010>014-TXZ124>126-136>138-150-151-151200- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-WOOD-UPSHUR- MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA- 1158 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A DRYLINE AND COLD FRONT WILL PUSH EASTWARD THIS EVENING AND OVERNIGHT PRODUCING STRONG TO POSSIBLY SEVERE THUNDERSTORMS...SOME WITH LARGE HAIL OR BOWING SEGMENTS CAPABLE OF PRODUCING DAMAGING WINDS. THE THREAT SHOULD BE COMING TO AN AROUND DAYBREAK AS DRIER AND MORE STABLE AIR SPREADS IN FROM THE WEST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER SOUTH ARKANSAS AND NORTH LOUISIANA. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT. LAZ017>022-TXZ149-152-153-165>167-151200- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CHEROKEE- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1158 AM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE DEVELOPING ALONG A DRYLINE AND COLD FRONT OVERNIGHT. HOW FAR SOUTH THE DEVELOPING LINE MAY EXTEND IS STILL UNCERTAIN...BUT THE CHANCE FOR THUNDERSTORMS WILL BE DIMINISHING DURING THE EARLY PART OF FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FEW THUNDERSTORMS MAY LINGER EARLY FRIDAY MAINLY OVER LOUISIANA. OTHERWISE...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT. 09
In the hours before
Local storm report, Apr 14, 11:19 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1119 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL WATSON 34.43N 94.55W
04/14/2011 E1.00 INCH MCCURTAIN OK FIRE DEPT/RESCUE
&&
MHEMINGWThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:37 PM CDT | Tornado Warning | SHV | Sevier | 38 min |
| Apr 15, 12:18 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 57 min |
| Apr 15, 12:21 AM CDT | Tornado Warning | SHV | Howard, Sevier | 39 min |
| Apr 15, 12:26 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 64 min |
| Apr 15, 12:30 AM CDT | Severe Thunderstorm Warning | SHV | Miller | 60 min |
| Apr 15, 2:07 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 53 min |
| Apr 15, 2:46 AM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 59 min |
| Apr 14, 11:34 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus | 56 min |
| Apr 15, 12:06 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Gregg, Smith, Upshur, Wood | 54 min |
| Apr 15, 12:59 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Harrison, Marion, Smith and 3 more | 61 min |
| Apr 15, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 40 min |
| Apr 15, 2:01 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Smith | 48 min |
| Apr 15, 3:37 AM CDT | Severe Thunderstorm Warning | SHV | Panola, Shelby | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.